• steroids for extreme joint pain

    Asked by sugarbear on Tuesday, April 23, 2013

    steroids for extreme joint pain

    i am currently on zelboraf and have been knocked down with severe joint pain in shoulders and upper extremities -melanoma onco told me i could be put on low dose steroids -anyone had any luck ? side effects? advil not working -have to have help dressing -any advise ?

    3 Answers from the Community

    • Dick_K's Avatar

      While I have been on Zelboraf for 37 months, I never had joint pain that I would call severe. My knees got sore and for me, walking seemed to help over time. Assuming you are at 960mg twice a day, I am aware of a number of people who have gotten relief with a reduction to 720mg twice a day, you might want to also ask your doctor about that as an option to steroids.

      Best of luck with Zelboraf and I hope you can be a long term responder and look back at the joint pain as just an annoyance.

      over 3 years ago
    • Nancebeth's Avatar

      Steroids helped a little bit for me, but I still had a lot of pain. The steroid side effects were mainly bloat and a little weight gain. I found that the pain eased up if I could get moving which was hard some days.

      over 3 years ago
    • Cricket's Avatar

      Hi I am also on zelboraf and am taking 10 mg of prednisone every other day. Initially I was prescribed it for a burning itchy rash on my skin, which it helped tremendously,and my joint aches went away too. I have had no side effects from the prednisone.:)

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.